Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at May 16, 2016, 3:28 PM CDT for Taylor County, Wisconsin. It took effect at May 17, 2016, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2016, 3:28 PM CDT (20:28 UTC)
- In effect from
- May 17, 2016, 1:00 AM CDT
- Expired
- May 17, 2016, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 164 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917 WWUS73 KARX 162028 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 328 PM CDT MON MAY 16 2016 ...AREAS OF FROST TONIGHT... .TEMPERATURES WILL FALL INTO THE MID TO LOWER 30S TONIGHT, LEADING TO AREAS OF FROST OVER PORTIONS OF NORTH-CENTRAL WISCONSIN. TAKE STEPS TO PROTECT COLD SENSITIVE PLANTS. WIZ017-170900- /O.NEW.KARX.FR.Y.0004.160517T0600Z-160517T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 328 PM CDT MON MAY 16 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. * TEMPERATURES WILL FALL INTO THE MID TO LOWER 30S, LEADING TO AREAS OF FROST. * COLD SENSITIVE PLANTS SHOULD BE COVERED OR TAKEN INDOORS TO PREVENT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WETENKAMP
3 follow-up statements
217 WWUS73 KARX 170104 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 804 PM CDT MON MAY 16 2016 ...AREAS OF FROST EXPECTED OVERNIGHT... .CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DIP INTO THE LOWER AND MIDDLE 30S OVERNIGHT...LEADING TO AREAS OF FROST OVER PORTIONS OF NORTH CENTRAL WISCONSIN. TAKE STEPS TO PROTECT COLD SENSITIVE PLANTS. WIZ017-171300- /O.CON.KARX.FR.Y.0004.160517T0600Z-160517T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 804 PM CDT MON MAY 16 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * TEMPERATURES WILL FALL TO BETWEEN 30 AND 35 DEGREES TONIGHT...LEADING TO AREAS OF FROST. * COLD SENSITIVE PLANTS SHOULD BE COVERED OR TAKEN INDOORS TO PREVENT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWRENCE
171 WWUS73 KARX 170802 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 302 AM CDT TUE MAY 17 2016 ...AREAS OF FROST EARLY THIS MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS WERE HELPING TEMPERATURES FALL TO AROUND FREEZING EARLY THIS MORNING. AREAS OF FROST WILL RESULT. TAKE STEPS TO PROTECT COLD SENSITIVE PLANTS. WIZ017-171300- /O.CON.KARX.FR.Y.0004.000000T0000Z-160517T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 302 AM CDT TUE MAY 17 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * LOW TEMPERATURES NEAR FREEZING...RESULTING IN FROST. * COLD SENSITIVE PLANTS SHOULD BE COVERED OR TAKEN INDOORS TO PREVENT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
138 WWUS73 KARX 171234 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 734 AM CDT TUE MAY 17 2016 ...TEMPERATURES WARMING...BUT MORE FROST TONIGHT... .TEMPERATURES FELL TO AROUND FREEZING EARLY THIS MORNING...BUT HAVE QUICKLY STARTED TO WARM WITH THE ADVENT OF DAYBREAK. MORE FROST IS EXPECTED TONIGHT...AND ANOTHER ADVISORY MAY BE NECESSARY. WIZ017-171345- /O.EXP.KARX.FR.Y.0004.000000T0000Z-160517T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 734 AM CDT TUE MAY 17 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... FREEZING OR NEAR FREEZING TEMPERATURES OCCURRED EARLY THIS MORNING...BUT HAVE QUICKLY STARTED TO WARM WITH DAYBREAK. THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM AS A RESULT. ANOTHER FROST ADVISORY MAY BE NEEDED FOR LATER TONIGHT. $$ RIECK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 16, 2:51 PM CDT, 37 minutes earlier.
Area forecast discussion, May 16, 2:51 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 251 PM CDT MON MAY 16 2016 .SHORT TERM...(This evening through Wednesday night) Issued at 251 PM CDT Mon May 16 2016 The cold front continues to make good southward progress across the area and was along the Iowa/Minnesota border into southwest Wisconsin early this afternoon. So far, the radar has remained quiet but some returns starting to develop along the front. The hi-res meso scale models seem to have this trend in them and continue to show the activity upscaling through the remainder of the afternoon with scattered showers expected. This activity then lingers along the front into the evening with most if not all of it either south of the forecast area by 06Z or having dissipated. Skies expected to clear pretty rapidly behind this activity and with temperatures dropping into the middle and upper 30s along and north of Interstate 94, will include some frost in those areas. The frost could have enough coverage and last long enough to cause some problems across the far north and will issue a frost advisory for Taylor County. Once the front is south of the area and the showers have ended, it looks to be pretty quiet through the middle of the week. A large area of high pressure builds in from Canada and then remains over the Upper Midwest/Great Lakes region. Looking at forecast soundings for the next couple of afternoons, the mixed layer should get pretty deep to allow some drier air aloft to mix down each afternoon. Based on this, did try to show this trend in the dew points for both Tuesday and Wednesday. With this drying, will have to keep a watch on the fire weather conditions, but anticipating this will not become much of an issue due to the light wind field. .LONG TERM...(Thursday through Monday) Issued at 251 PM CDT Mon May 16 2016 The high will remain the dominant feature through the weekend with the generally quiet pattern continuing. There is a small chance that the high could temporarily get bumped out of the area Friday as the system that comes out of Rockies moves across the lower Mississippi River Valley into the Ohio River Valley. As this system moves by, the northern edge of the precipitation shield could scrape the southern sections of the forecast area Friday and Friday night. The high the builds back in for the weekend before finally shifting over the eastern Conus by Monday. The 16.12Z GFS and ECMWF show some differences on far east the approaching long wave trough and embedded short wave troughs will be by Monday. The GFS is quicker to bring this system to the east than the ECMWF which results in it developing some showers while the ECMWF holds the activity off to the west. For now, will include some small chances for rain with this system for both Sunday night and Monday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1253 PM CDT Mon May 16 2016 Isolated showers and perhaps a thunderstorm are possible at the TAF sites this afternoon. Otherwise, VFR conditions are expected. SCT to BKN cumulus will develop this afternoon with cloud bases around 5kft. Behind a weak cold front, winds will shift to the north/northeast and skies will clear tonight as weak high pressure builds in. && .ARX Watches/Warnings/Advisories... WI...Frost Advisory from 1 AM to 8 AM CDT Tuesday for WIZ017. MN...None. IA...None. && SHORT TERM...04 LONG TERM...04 AVIATION...WETENKAMP
Hazardous weather outlook, May 16, 3:27 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 327 PM CDT MON MAY 16 2016 WIZ017-171200- TAYLOR- 327 PM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT FROST IS EXPECTED ACROSS THE AREA TONIGHT AND A FROST ADVISORY IS IN EFFECT. TAKE STEPS TO PROTECT COLD SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-WIZ029-032>034-171200- WABASHA-CLARK-BUFFALO-TREMPEALEAU-JACKSON- 327 PM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055- 061-171200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE- MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 327 PM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN... SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. LIGHTNING WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04
Nearby
Frost Advisories in Wisconsin, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.